Alert archive / Texas / High Wind Watches in 2011
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 24, 2011, 3:34 AM CST. It took effect at Jan 24, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2011, 3:34 AM CST (09:34 UTC)
- In effect from
- Jan 24, 2011, 6:00 PM CST
- Expired
- Jan 24, 2011, 2:09 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS74 KMAF 240934 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 AM CST MON JAN 24 2011 ...STRONG NORTHEAST WINDS POSSIBLE TONIGHT IN THE PASSES OF THE GUADALUPE MOUNTAINS... .A STRONG COLD FRONT WILL MOVE THE GUADALUPE MOUNTAINS THIS EVENING. STRONG NORTHEASTERLY WINDS ARE POSSIBLE BEHIND THE FRONT AS COLD AIR MOVES INTO THE REGION. STRONGEST WINDS WILL BE IN THE PASSES...PARTICULARLY GUADALUPE PASS WHERE SUSTAINED WINDS OF 40 TO 45 MPH WILL BE POSSIBLE. WINDS WILL SUBSIDE EARLY TUESDAY MORNING. TXZ258-242145- /O.NEW.KMAF.HW.A.0002.110125T0000Z-110125T0900Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 234 AM MST MON JAN 24 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS LATE AFTERNOON THROUGH EARLY TUESDAY MORNING. * TIMING: 5 PM MST THIS EVENING THROUGH 2 AM MST EARLY TUESDAY MORNING. * WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH HIGHER GUSTS NEAR 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES MOVING THROUGH GUADALUPE PASS MAY HAVE SOME DIFFICULTY MAINTAINING CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
296 WWUS74 KMAF 242009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CST MON JAN 24 2011 ...STRONG NORTHEAST WINDS EXPECTED TONIGHT IN THE PASSES OF THE GUADALUPE MOUNTAINS... .A STRONG COLD FRONT WILL MOVE THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON RESULTING IN STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS ESPECIALLY. SUSTAINED WINDS OF 30 TO 45 MPH WILL BE POSSIBLE. WINDS WILL SUBSIDE EARLY TUESDAY MORNING. TXZ258-251200- /O.UPG.KMAF.HW.A.0002.110125T0000Z-110125T0900Z/ /O.NEW.KMAF.HW.W.0005.110125T0000Z-110125T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 109 PM MST MON JAN 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 5 PM MST THIS EVENING THROUGH 5 AM MST EARLY TUESDAY MORNING. * WINDS: NORTHEAST WINDS 30 TO 45 MPH WITH A FEW HIGHER GUSTS NEAR 55 MPH. * IMPACTS: HIGH PROFILE VEHICLES MOVING THROUGH GUADALUPE PASS MAY HAVE SOME DIFFICULTY MAINTAINING CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 24, 3:21 AM CST, 13 minutes earlier.
Area forecast discussion, Jan 24, 3:21 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 AM CST MON JAN 24 2011
.DISCUSSION...
THINGS HAVE CHANGED A BIT IN THE PAST 24 HOURS WITH MODELS
STRENGTHENING A SHORT WAVE TROUGH DIGGING INTO EASTERN NEW MEXICO
AND WEST TEXAS THIS AFTERNOON. YESTERDAY THIS FEATURE DID NOT LOOK
MUCH DIFFERENT THAN ANY OF THE OTHERS SEEN RECENTLY...BUT SEVERAL
FACTORS ARE COMING TOGETHER BEGINNING WITH STRONG LIFT IN
SATURATED MID LEVEL AIR. COMBINE THIS WITH 700 MB TEMPS NEAR
-10C...WHICH IS FAVORABLE FOR MAXIMUM DENDRITIC SNOW GROWTH...AND
SUDDENLY WE HAVE THE CHANCE FOR ACCUMULATING SNOWS FROM EXTREME
SOUTHEASTERN NEW MEXICO TO THE NORTHEASTERN PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS. THIS SYSTEM IS FAST MOVING AND THUS
POPS WERE KEPT TO THE TONIGHT PERIOD WITH ANY CHANCE FOR
ACCUMULATING SNOWS BEGINNING AROUND 00Z AND ENDING AROUND 12Z.
TEMPERATURES THROUGHOUT THE COLUMN APPEAR COLD ENOUGH TO SUPPORT
ALL SNOW SO MIXED PRECIP SHOULD NOT BE A CONCERN...THE MAIN
CONCERN WILL BE WHETHER THERE WILL BE ANY PRECIP AT ALL. WILL ERR
ON THE SIDE OF CAUTION THOUGH WITH ANY PRECIP FORMING AT NIGHT
WHICH COULD CAUSE AREA ROADS TO BECOME SLICK.
NOT TO BE FORGOTTEN IS BREEZY TO WINDY CONDITIONS BEHIND THE FRONT
WITH STRONG NORTHEASTERLY WINDS POSSIBLE AT GDP. WILL ISSUE A HIGH
WIND WATCH FOR TONIGHT BUT THIS COULD BE A BRIEF WIND EVENT DUE TO
THE SPEED OF THE SYSTEM. OTHERWISE NOT MANY CHANGES HAVE BEEN MADE
TO THE PREVIOUS FORECAST. NORTHWESTERLY UPPER LEVEL FLOW WILL
CONTINUE THROUGH THE NEXT WEEK BRINGING A SERIES OF COLD FRONTS.
THIS WILL PREVENT MUCH MODERATION IN TEMPERATURES WITH FRIDAY
BEING THE WARMEST DAY OF THE WEEK...THE ONLY ONE WHERE WIDESPREAD
HIGHS IN THE 60S CAN BE EXPECTED.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 29 49 28 / 0 30 10 0
CARLSBAD NM 58 26 54 23 / 0 10 0 0
DRYDEN TX 67 35 56 29 / 0 10 0 0
FORT STOCKTON TX 66 27 52 31 / 0 10 0 0
GUADALUPE PASS TX 50 22 48 31 / 0 0 0 0
HOBBS NM 58 24 51 22 / 0 10 0 0
MARFA TX 56 24 50 14 / 0 0 0 0
MIDLAND INTL AIRPORT TX 63 26 49 25 / 0 20 10 0
ODESSA TX 63 28 52 27 / 0 20 10 0
WINK TX 63 28 58 25 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, Jan 24, 2:59 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 AM CST MON JAN 24 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-242100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 259 AM CST MON JAN 24 2011 /159 AM MST MON JAN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SNOW TONIGHT ACROSS THE NORTHEAST PERMIAN BASIN IN DAWSON...BORDEN...SCURRY...MARTIN...HOWARD AND MITCHELL COUNTIES. UP TO ONE INCH OF SNOW IS POSSIBLE ALONG AND NORTH OF A LAMESA...GAIL TO SNYDER LINE. AN ISOLATED LOCATION OR TWO MAY RECEIVE UP TO 2 INCHES. NORTHEAST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE THROUGH THE GUADALUPE PASS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:09 PM CST | High Wind Warning | MAF | 15 hr |
Nearby
High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.